Alert archive / Alabama / Red Flag Warnings in 2007

Red Flag Warning 56, NWS Mobile, AL

May 18, 2007Walton County, Florida; 7 counties in Alabama

NWS Mobile, AL issued this red flag warning at May 18, 2007, 2:52 PM CDT for Walton County, Florida; 7 counties in Alabama. It took effect at May 19, 2007, 10:00 AM CDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 18, 2007, 2:52 PM CDT (19:52 UTC)
In effect from
May 19, 2007, 10:00 AM CDT
Expired
May 19, 2007, 7:00 PM CDT
In force
9 hr
Issued by
NWS Mobile, AL

Counties Butler County, AL, Conecuh County, AL, Covington County, AL, Crenshaw County, AL, Escambia County, AL, Monroe County, AL, Wilcox County, AL, Walton County, FL

The nearest sounding before it

Birmingham, AL (KBMX), launched 12:00Z, 7.9 hours before the alert went out and 194 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Birmingham, AL at 12:00Z on 2007-05-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Birmingham, AL at 12:00Z on 2007-05-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -123 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1381 m above ground
0-6 km bulk shear
29 kt
0-1 km storm-relative helicity
-123 m²/s²
0-3 km storm-relative helicity
-97 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS84 KMOB 181952
RFWMOB

RED FLAG WARNING
NATIONAL WEATHER SERVICE MOBILE AL
252 PM CDT FRI MAY 18 2007

...RED FLAG WARNING IN EFFECT UNTIL 7 PM CDT THIS EVENING FOR SOUTH
CENTRAL ALABAMA DUE TO LOW RELATIVE HUMIDITY LESS THAN 30
PERCENT...HIGH KBDI...AND SUSTAINED WIND SPEED 10 MPH OR GREATER...

...RED FLAG WARNING IN EFFECT UNTIL 7 PM CDT THIS EVENING FOR THE
WESTERN FLORIDA PANHANDLE DUE TO LONG DURATION OF LOW RELATIVE
HUMIDITY LESS THAN 30 PERCENT...

...FIRE WEATHER WATCH IN EFFECT SATURDAY FOR SOUTH CENTRAL ALABAMA
AND THE WESTERN FLORIDA PANHANDLE DUE TO POTENTIAL OF LONG ENDURING LOW
RELATIVE HUMIDITY LESS THAN 30 PERCENT...HIGH KBDI...AND SUSTAINED
WIND SPEED 10 MPH OR GREATER...

.IT IS STRONGLY ADVISED THAT NOTHING BE BURNED OUT IN THE OPEN THIS WEEKEND.
DOING SO WILL PUT LIFE AND PROPERTY AT GREAT RISK...AS EXPLOSIVE
WILDFIRE GROWTH POTENTIAL IS DANGEROUSLY HIGH. EXTREMELY DRY AIR WILL
PERSIST THROUGH THE WEEKEND AS A HIGH BUILDS OVER THE REGION.
CONDITIONS WILL BE SIMILAR TO THE LAST COUPLE OF DAYS. A MODERATE
NORTH WIND ABOVE 10 MPH...AFTERNOON HUMIDITY 20 TO 25 PERCENT...AND
KBDI ABOVE 500...WILL AGAIN WARRANT A RED FLAG WARNING FOR SATURDAY
IN SOUTH CENTRAL ALABAMA AND THE WESTERN FLORIDA PANHANDLE.

FLZ001>006-008-190400-
/O.UPG.KMOB.FW.A.0045.070519T1500Z-070519T2300Z/
/O.NEW.KMOB.FW.W.0056.070519T1500Z-070520T0000Z/
/O.NEW.KMOB.FW.A.0046.070520T1500Z-070521T0000Z/
/O.CON.KMOB.FW.W.0055.000000T0000Z-070519T0000Z/
INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA-
COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-
COASTAL WALTON-
252 PM CDT FRI MAY 18 2007

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM CDT THIS
EVENING FOR THE WESTERN FLORIDA PANHANDLE DUE TO LONG DURATION 
OF LOW RELATIVE HUMIDITY LESS THAN 30 PERCENT...
...RED FLAG WARNING IN EFFECT FROM 10 AM TO 7 PM CDT SATURDAY FOR THE
WESTERN FLORIDA PANHANDLE DUE TO LONG DURATION OF LOW RELATIVE
HUMIDITY LESS THAN 30 PERCENT...
...FIRE WEATHER WATCH IN EFFECT FROM SUNDAY MORNING THROUGH
SUNDAY EVENING FOR THE WESTERN FLORIDA PANHANDLE DUE TO LONG DURATION
OF LOW RELATIVE HUMIDITY LESS THAN 30 PERCENT...

THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 10 AM TO 7 PM CDT SATURDAY. A
FIRE WEATHER WATCH HAS ALSO BEEN ISSUED. THIS FIRE WEATHER WATCH
IS IN EFFECT FROM SUNDAY MORNING THROUGH SUNDAY EVENING. A RED FLAG
WARNING REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING.

IT IS URGENT THAT NOTHING BE BURNED OUT IN THE OPEN THIS WEEKEND...AS DOING
SO WILL PUT LIFE AND PROPERTY AT GREAT RISK. EXPLOSIVE WILDFIRE
GROWTH POTENTIAL IS DANGEROUSLY HIGH DUE TO EXTREMELY DRY AIR PERSISTING
THROUGH THE WEEKEND AS A HIGH BUILDS OVER THE REGION. CONDITIONS WILL
BE SIMILAR TO THOSE IN THE LAST COUPLE OF DAYS. A MODERATE NORTH WIND
ABOVE 10 MPH...AFTERNOON HUMIDITY 20 TO 25 PERCENT...AND KBDI ABOVE
500...WILL AGAIN WARRANT A RED FLAG WARNING FOR SATURDAY IN SOUTH
CENTRAL ALABAMA AND THE WESTERN FLORIDA PANHANDLE.

A RED FLAG WARNING MEANS THAT DANGEROUS FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

A FIRE WEATHER WATCH MEANS THAT DANGEROUS FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

$$

ALZ054>060-190400-
/O.NEW.KMOB.FW.W.0056.070519T1500Z-070520T0000Z/
/O.NEW.KMOB.FW.A.0046.070520T1500Z-070521T0000Z/
/O.CON.KMOB.FW.W.0055.000000T0000Z-070519T0000Z/
WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW-ESCAMBIA-COVINGTON-
252 PM CDT FRI MAY 18 2007

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM CDT THIS
EVENING FOR SOUTH CENTRAL ALABAMA DUE TO LOW RELATIVE HUMIDITY LESS 
THAN 30 PERCENT...HIGH KBDI...AND SUSTAINED WIND SPEED 10 MPH OR GREATER...
...RED FLAG WARNING IN EFFECT FROM 10 AM TO 7 PM CDT SATURDAY FOR SOUTH
CENTRAL ALABAMA DUE TO LOW RELATIVE HUMIDITY LESS THAN 30 PERCENT...HIGH 
KBDI...AND SUSTAINED WIND SPEED 10 MPH OR GREATER...
...FIRE WEATHER WATCH IN EFFECT FROM SUNDAY MORNING THROUGH
SUNDAY EVENING FOR SOUTH CENTRAL ALABAMA DUE TO LOW RELATIVE HUMIDITY 
LESS THAN 30 PERCENT HIGH KBDI...AND SUSTAINED WIND SPEED 10 MPH OR 
GREATER...

THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 10 AM TO 7 PM CDT SATURDAY. A
FIRE WEATHER WATCH HAS ALSO BEEN ISSUED. THIS FIRE WEATHER WATCH
IS IN EFFECT FROM SUNDAY MORNING THROUGH SUNDAY EVENING. A RED
FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING. 

IT IS URGENT THAT NOTHING BE BURNED OUT IN THE OPEN THIS WEEKEND. DOING
SO WILL PUT LIFE AND PROPERTY AT GREAT RISK. EXPLOSIVE WILDFIRE
GROWTH POTENTIAL IS DANGEROUSLY HIGH DUE TO EXTREMELY DRY AIR
PERSISTING THROUGH THE WEEKEND AS A HIGH BUILDS OVER THE REGION.
CONDITIONS WILL BE SIMILAR TO THOSE IN THE LAST COUPLE OF DAYS. A
MODERATE NORTH WIND ABOVE 10 MPH...AFTERNOON HUMIDITY 20 TO 25
PERCENT...AND KBDI ABOVE 500...WILL AGAIN WARRANT A RED FLAG WARNING
FOR SATURDAY IN SOUTH CENTRAL ALABAMA AND THE WESTERN FLORIDA
PANHANDLE.

A RED FLAG WARNING MEANS THAT DANGEROUS FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

A FIRE WEATHER WATCH MEANS THAT DANGEROUS FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

$$
3 follow-up statements
000 
WWUS84 KMOB 190918
RFWMOB

RED FLAG WARNING
NATIONAL WEATHER SERVICE MOBILE AL
405 AM CDT SAT MAY 19 2007

...RED FLAG WARNING IN EFFECT UNTIL 7 PM CDT THIS EVENING FOR 
PORTIONS OF SOUTH CENTRAL ALABAMA DUE TO LOW RELATIVE HUMIDITY BELOW 
30 PERCENT AND SUSTAINED WINDS OF 10 MPH OR GREATER...

...RED FLAG WARNING IN EFFECT UNTIL 7 PM CDT THIS EVENING FOR THE 
WESTERN FLORIDA PANHANDLE DUE TO A LONG DURATION OF LOW RELATIVE 
HUMIDITY BELOW 35 PERCENT...

...RED FLAG WARNING IN EFFECT FROM 10 AM CDT TO 7 PM CDT SUNDAY FOR 
THE WESTERN FLORIDA PANHANDLE DUE TO A LONG DURATION OF LOW RELATIVE 
HUMIDITY BELOW 35 PERCENT...


ALZ054>060-192000-
/O.CAN.KMOB.FW.A.0046.070520T1500Z-070521T0000Z/
/O.CON.KMOB.FW.W.0056.070519T1500Z-070520T0000Z/
WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW-ESCAMBIA-COVINGTON-
405 AM CDT SAT MAY 19 2007

...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 7 
PM CDT THIS EVENING FOR PORTIONS OF SOUTH CENTRAL ALABAMA DUE TO LOW 
RELATIVE HUMIDITIES BELOW 30 PERCENT AND SUSTAINED WINDS OF 10 MPH 
OR GREATER...

...FIRE WEATHER WATCH FOR SUNDAY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN MOBILE CONTINUES A RED FLAG WARNING 
THAT REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 7 PM CDT THIS 
EVENING. THE FIRE WEATHER WATCH FOR SUNDAY ACROSS SOUTH CENTRAL 
ALABAMA HAS BEEN CANCELLED.

A RED FLAG WARNING MEANS THAT DANGEROUS FIRE WEATHER CONDITIONS ARE
EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG
WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE
EXPLOSIVE FIRE GROWTH POTENTIAL.

$$

FLZ001>006-008-192000-
/O.UPG.KMOB.FW.A.0046.070520T1500Z-070521T0000Z/
/O.NEW.KMOB.FW.W.0057.070520T1500Z-070521T0000Z/
/O.CON.KMOB.FW.W.0056.070519T1500Z-070520T0000Z/
INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA-
COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-
COASTAL WALTON-
405 AM CDT SAT MAY 19 2007

...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 7 
PM CDT THIS EVENING FOR THE WESTERN FLORIDA PANHANDLE DUE TO A LONG 
DURATION OF LOW RELATIVE HUMIDITY BELOW 35 PERCENT...

...RED FLAG WARNING IN EFFECT FROM 10 AM TO 7 PM CDT SUNDAY FOR THE 
WESTERN FLORIDA PANHANDLE DUE TO A LONG DURATION OF LOW RELATIVE 
HUMIDITY BELOW 35 PERCENT...

THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 10 AM TO 7 PM CDT SUNDAY. THE FIRE 
WEATHER WATCH IS NO LONGER IN EFFECT. A RED FLAG WARNING ALSO 
REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 7 PM CDT THIS EVENING. 

A RED FLAG WARNING MEANS THAT DANGEROUS FIRE WEATHER CONDITIONS ARE
EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG
WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE
EXPLOSIVE FIRE GROWTH POTENTIAL.

$$
000 
WWUS84 KMOB 191030 CCA
RFWMOB

RED FLAG WARNING...CORRECTED
NATIONAL WEATHER SERVICE MOBILE AL
405 AM CDT SAT MAY 19 2007

...RED FLAG WARNING IN EFFECT UNTIL 7 PM CDT THIS EVENING FOR 
PORTIONS OF SOUTH CENTRAL ALABAMA DUE TO LOW RELATIVE HUMIDITY BELOW 
30 PERCENT AND SUSTAINED WINDS OF 10 MPH OR GREATER...

...RED FLAG WARNING IN EFFECT UNTIL 7 PM CDT THIS EVENING FOR THE 
WESTERN FLORIDA PANHANDLE DUE TO A LONG DURATION OF LOW RELATIVE 
HUMIDITY BELOW 35 PERCENT...

...RED FLAG WARNING IN EFFECT FROM 10 AM CDT TO 7 PM CDT SUNDAY FOR 
THE WESTERN FLORIDA PANHANDLE DUE TO A LONG DURATION OF LOW RELATIVE 
HUMIDITY BELOW 35 PERCENT...

.DISCUSSION...A VERY DRY AIRMASS WILL REMAIN ACROSS THE REGION THIS 
WEEKEND. THIS WILL RESULT IN CRITICALLY LOW RELATIVE HUMIDITY VALUES.


ALZ054>060-192000-
/O.CAN.KMOB.FW.A.0046.070520T1500Z-070521T0000Z/
/O.CON.KMOB.FW.W.0056.070519T1500Z-070520T0000Z/
WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW-ESCAMBIA-COVINGTON-
405 AM CDT SAT MAY 19 2007

...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 7 
PM CDT THIS EVENING FOR PORTIONS OF SOUTH CENTRAL ALABAMA DUE TO LOW 
RELATIVE HUMIDITIES BELOW 30 PERCENT AND SUSTAINED WINDS OF 10 MPH 
OR GREATER...

...FIRE WEATHER WATCH FOR SUNDAY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN MOBILE CONTINUES A RED FLAG WARNING 
THAT REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 7 PM CDT THIS 
EVENING. THE FIRE WEATHER WATCH FOR SUNDAY ACROSS SOUTH CENTRAL 
ALABAMA HAS BEEN CANCELLED.

A RED FLAG WARNING MEANS THAT DANGEROUS FIRE WEATHER CONDITIONS ARE
EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG
WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE
EXPLOSIVE FIRE GROWTH POTENTIAL.

$$

FLZ001>006-008-192000-
/O.UPG.KMOB.FW.A.0046.070520T1500Z-070521T0000Z/
/O.NEW.KMOB.FW.W.0057.070520T1500Z-070521T0000Z/
/O.CON.KMOB.FW.W.0056.070519T1500Z-070520T0000Z/
INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA-
COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-
COASTAL WALTON-
405 AM CDT SAT MAY 19 2007

...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 7 
PM CDT THIS EVENING FOR THE WESTERN FLORIDA PANHANDLE DUE TO A LONG 
DURATION OF LOW RELATIVE HUMIDITY BELOW 35 PERCENT...

...RED FLAG WARNING IN EFFECT FROM 10 AM TO 7 PM CDT SUNDAY FOR THE 
WESTERN FLORIDA PANHANDLE DUE TO A LONG DURATION OF LOW RELATIVE 
HUMIDITY BELOW 35 PERCENT...

THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 10 AM TO 7 PM CDT SUNDAY. THE FIRE 
WEATHER WATCH IS NO LONGER IN EFFECT. A RED FLAG WARNING ALSO 
REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 7 PM CDT THIS EVENING. 

A RED FLAG WARNING MEANS THAT DANGEROUS FIRE WEATHER CONDITIONS ARE
EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG
WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE
EXPLOSIVE FIRE GROWTH POTENTIAL.

$$
000 
WWUS84 KMOB 191903
RFWMOB

RED FLAG WARNING
NATIONAL WEATHER SERVICE MOBILE AL
203 PM CDT SAT MAY 19 2007

...RED FLAG WARNING IN EFFECT UNTIL 7 PM CDT THIS EVENING FOR
PORTIONS OF SOUTH CENTRAL ALABAMA DUE TO LOW RELATIVE HUMIDITY
BELOW 30 PERCENT AND SUSTAINED WINDS OF 10 MPH OR GREATER...

...RED FLAG WARNING IN EFFECT UNTIL 7 PM CDT THIS EVENING FOR THE
WESTERN FLORIDA PANHANDLE DUE TO A LONG DURATION OF LOW RELATIVE
HUMIDITY BELOW 35 PERCENT...

...RED FLAG WARNING IN EFFECT FROM 10 AM CDT TO 7 PM CDT SUNDAY
FOR THE WESTERN FLORIDA PANHANDLE DUE TO A LONG DURATION OF LOW
RELATIVE HUMIDITY BELOW 35 PERCENT...

.DISCUSSION...A VERY DRY AIRMASS WILL REMAIN ACROSS THE REGION
FOR THE NEXT TWO DAYS. THIS WILL RESULT IN CRITICALLY LOW RELATIVE
HUMIDITY VALUES.

FLZ001>006-008-200315-
/O.NEW.KMOB.FW.A.0047.070521T1500Z-070522T0000Z/
/O.CON.KMOB.FW.W.0056.000000T0000Z-070520T0000Z/
/O.CON.KMOB.FW.W.0057.070520T1500Z-070521T0000Z/
INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA-
COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-
COASTAL WALTON-
203 PM CDT SAT MAY 19 2007

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM CDT THIS
EVENING...
...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM TO 7 PM CDT
SUNDAY...
...FIRE WEATHER WATCH IN EFFECT FROM MONDAY MORNING THROUGH
MONDAY EVENING...

THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A FIRE WEATHER
WATCH...WHICH IS IN EFFECT FROM MONDAY MORNING THROUGH MONDAY
EVENING. A RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM CDT THIS
EVENING. A RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM TO 7 PM
CDT SUNDAY. 

A RED FLAG WARNING MEANS THAT DANGEROUS FIRE WEATHER CONDITIONS ARE
EITHER OCCURRING NOW...OR LIKELY WILL OCCUR. A COMBINATION OF LOW
RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE
GROWTH POTENTIAL.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

$$

ALZ054>060-200000-
/O.CON.KMOB.FW.W.0056.000000T0000Z-070520T0000Z/
WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW-ESCAMBIA-COVINGTON-
203 PM CDT SAT MAY 19 2007

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM CDT THIS
EVENING...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING.

THE NATIONAL WEATHER SERVICE IN MOBILE CONTINUES A RED FLAG
WARNING THAT REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING. 

A RED FLAG WARNING MEANS THAT DANGEROUS FIRE WEATHER CONDITIONS ARE
EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF WINDS...LOW
RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE
GROWTH POTENTIAL.

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this red flag warning went out at May 18, 4:30 AM CDT, 10 hours 22 minutes earlier.

Area forecast discussion, May 18, 4:30 AM CDT, 10 hours 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOBILE AL
430 AM CDT FRI MAY 18 2007

.SHORT TERM TODAY AND TONIGHT...HIGH PRESSURE WILL CONTINUE TO
BUILD SOUTHWARD INTO THE SOUTHEAST STATES THROUGH TONIGHT. THE
RESULTING NORTHERLY FLOW WILL CONTINUE TO ADVECT AN UNSEASONABLE DRY
AIRMASS INTO THE FORECAST AREA. CURRENT VWP INDICATING 25 KTS JUST
ABOVE THE SURFACE AND SOME OF THIS WILL AGAIN MIX DOWN LATE THIS
MORNING AND AFTERNOON. TEMPERATURES WILL AGAIN WARM TO NEAR 80
DEGREES UNDER CLEAR SKIES. CLEAR SKIES AND LIGHT WINDS TONIGHT WILL
ALLOW LOW TEMPERATURES TO BOTTOM OUT IN THE MID 40S INLAND TO NEAR
60 ALONG THE COAST. /13

&&

.LONG TERM SATURDAY THROUGH THURSDAY...EAST CONUS UPPER LONGWAVE
TROUGH WILL LIFT TO THE NORTHEAST OVER THE WEEKEND...WITH SFC-H70
HIGH PRESSURE BUILDING ACROSS THE SOUTHEAST STATES. LARGE SCALE
SUBSIDENCE AND A VERY DRY AIR MASS WILL CONTINUE TO DOMINATE THE
REGION THROUGH TUESDAY...WITH NO RAIN IN THE FORECAST. AN AREA OF
LOW PRESSURE WILL FORM ACROSS THE CARIBBEAN SEA SOUTH OF THE STALLED
COLD FRONT...WHILE A WEAK EASTERLY WAVES MOVES ACROSS THE GULF THE
MIDDLE OF NEXT WEEK. A MORE ESTABLISHED EASTERLY FLOW WILL BRING LOW
LEVEL MOISTURE BACK INTO THE AREA...WITH PRECIPITABLE WATER VALUES
CLIMBING FROM 0.5 INCH TO AROUND 1.5. THIS WILL OCCUR AHEAD OF A
COLD FRONT MOVING ACROSS THE DEEP SOUTH. ISOLATED RAIN SHOWERS
SHOULD APPROACH THE SHORES FROM THE SOUTHEAST ON EARLY WEDNESDAY...
AND SPREAD INLAND THROUGHOUT THE DAY. THE BEST CHANCE OF SHOWERS AND
THUNDERSTORMS (SCATTERED COVERAGE) WILL OCCUR ON THURSDAY AS THE
COLD FRONT ENTERS THE FORECAST AREA. /22

&&

.MARINE...HIGH PRESSURE WILL CONTINUE TO BUILD INTO THE SOUTHEAST
STATES THROUGH SATURDAY. WINDS WILL DROP BELOW SMALL CRAFT ADVISORY
CONDITIONS BY LATE THIS MORNING BUT WILL INCREASE AGAIN TONIGHT AS
DRAINAGE FLOW RETURNS. HIGH PRESSURE SHIFTS EASTWARD SUNDAY INTO
MONDAY RESULTING IN AN EASTERLY FLOW THAT TRANSITIONS TO
SOUTHEASTERLY ON MONDAY. THE GRADIENT TIGHTENS SOMEWHAT ON TUESDAY
AS A LOW PRESSURE SYSTEM IS ANTICIPATED TO MOVE ACROSS THE BAHAMAS.
/13

&&

.FIRE...A VERY DRY AIRMASS WILL PERSIST THROUGH THE WEEKEND AS HIGH
PRESSURE BUILDS ACROSS THE REGION. CONDITIONS WILL BE SIMILAR TO
YESTERDAY WITH A MODERATE NORTHERLY WIND. THE COMBINATION OF WINDS
ABOVE 10 MPH...AFTERNOON RH NEAR 30%...AND KBD INDEX VALUES ABOVE
500...I WILL AGAIN ISSUE A RED FLAG WARNING FOR SOUTH CENTRAL
ALABAMA. RED FLAG WARNING WILL ALSO BE IN EFFECT FOR THE WESTERN
FLORIDA PANHANDLE. THE DRY CONDITIONS LEADING TO POSSIBLE FIRE
WEATHER DANGERS WILL REMAIN THROUGH THE WEEKEND. /22

&&

.PRELIMINARY POINT TEMPS/POPS...
MOBILE      82  51  82  56 /  00  00  00  00
PENSACOLA   83  58  82  61 /  00  00  00  00
DESTIN      82  62  82  63 /  00  00  00  00
EVERGREEN   80  45  82  49 /  00  00  00  00
WAYNESBORO  77  47  81  48 /  00  00  00  00
CAMDEN      79  46  81  49 /  00  00  00  00

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...RED FLAG WARNING FROM 1 PM FRIDAY TO 7 PM TODAY FOR THE
     FOLLOWING ZONES: BUTLER...CONECUH...COVINGTON...CRENSHAW...
     ESCAMBIA...MONROE...AND WILCOX.

FL...RED FLAG WARNING FROM 10 AM FRIDAY TO 7 PM FRIDAY FOR THE
     FOLLOWING ZONES: COASTAL ESCAMBIA...COASTAL OKALOOSA...
     COASTAL SANTA ROSA...COASTAL WALTON...INLAND ESCAMBIA...
     INLAND OKALOOSA...AND INLAND SANTA ROSA.

     FIRE WEATHER WATCH FROM 10 AM SATURDAY TO 6 PM SATURDAY FOR
     THE FOLLOWING ZONES: COASTAL ESCAMBIA...COASTAL OKALOOSA...
     COASTAL SANTA ROSA...COASTAL WALTON...INLAND ESCAMBIA...INLAND
     OKALOOSA...AND INLAND SANTA ROSA.

MS...NONE.
GM...SMALL CRAFT ADVISORY UNTIL 10 AM FRIDAY FOR THE FOLLOWING
     ZONES: COASTAL WATERS FROM DESTIN FL TO PASCAGOULA MS OUT
     60 NM...AND MOBILE BAY.

&&
Hazardous weather outlook, May 18, 5:30 AM CDT, 9 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOBILE AL
530 AM CDT FRI MAY 18 2007

ALZ051>064-FLZ001>006-GMZ630-650-655-670-675-MSZ067-075-076-078-079-
191200-
COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM-
WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-
COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM-
WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM-
MOBILE BAY-BALDWIN COASTAL-BALDWIN INLAND-BUTLER-CHOCTAW-CLARKE-
CONECUH-COVINGTON-CRENSHAW-ESCAMBIA-ESCAMBIA COASTAL-ESCAMBIA INLAND-
GEORGE-GREENE-MOBILE COASTAL-MOBILE INLAND-MONROE-OKALOOSA COASTAL-
OKALOOSA INLAND-PERRY-SANTA ROSA COASTAL-SANTA ROSA INLAND-STONE-
WASHINGTON-WAYNE-WILCOX-
530 AM CDT FRI MAY 18 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR INLAND SOUTHEAST
MISSISSIPPI...SOUTHWEST ALABAMA...THE WESTERN FLORIDA PANHANDLE...
AND ADJACENT COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT...

STRONG OFFSHORE WINDS WILL CONTINUE TO CREATE HAZARDOUS CONDITIONS
FOR SMALL CRAFT THIS MORNING.

A DRY AIRMASS COMBINED WITH STRONGER WINDS WILL CONTINUE TO CAUSE AN
INCREASED WILDFIRE THREAT.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT OFFICIALS FOR
SEVERE WEATHER OPERATIONS WILL NOT BE REQUIRED.

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 18, 6:47 AM CDTFire Weather WatchMOBWalton8 hr
May 18, 2:52 PM CDTFire Weather WatchMOBWalton15 hr

Nearby

Red Flag Warnings in Alabama, 2007Red Flag Warnings in Florida, 2007Every red flag warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.